MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. DELTEC POWER PAC CATHETER; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR CLOSE

SMITHS MEDICAL ASD, INC. DELTEC POWER PAC CATHETER; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR CLOSE
Catalog Number 21-4475-24
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter occupation unknown.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the sheath's outer surface (the sky-blue part) was split in half; normally, the silicon valve (transparent round valve) was left alone, not split in half.There was patient involvement, and no patient harm reported.
 
Additional Manufacturer Narrative
H6.Evaluation codes: updated.At the time of this investigation the physical device was not received at the investigation site.One (1) photo and one (1) video were provided for evaluation.In the photo provided it is observed that the sheath is being split during use and the valve doesn¿t split.On video it is shown that the sheath is being split and the user tried multiples times to break apart the valve until some tweezers are used to separate it.According to the video, the complaint was confirmed, however the root cause was not determined.A device history record (dhr) review reported no discrepancies or non-conformances during the manufacturing of the reported lot number.If the product is returned the manufacturer will re-open the complaint for further device analysis.

Brand Name
DELTEC POWER PAC CATHETER
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR CLOSE
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan ln n
minneapolis MN
MX 
Manufacturer Contact
reed covert
6000 nathan ln n
minneapolis, MN 55442
2247062300
MDR Report Key20048838
Report Number3012307300-2024-08033
Device Sequence Number8117446
Product Code LJT
UDI-Device Identifier10610586039973
UDI-Public(01)10610586039973(17)280813(10)4409116
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K072657
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number21-4475-24
Device Lot Number4409116
Was Device Available for Evaluation? No
Date Returned to Manufacturer08/08/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2024
Supplement Date Received by Manufacturer09/17/2024
Initial Report FDA Received Date08/23/2024
Supplement Report FDA Received Date10/10/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown